Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Invariants for families of Brieskorn varieties


Author: Terry Lawson
Journal: Proc. Amer. Math. Soc. 99 (1987), 187-192
MSC: Primary 57R90; Secondary 57N13, 57R55
MathSciNet review: 866451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Fintushel and Stern have defined invariants for certain homology $ 3$-spheres which, if positive, show that the homology $ 3$-sphere cannot bound a positive definite $ 4$-manifold with no $ 2$-torsion in its first homology. In this note a number-theoretic formula is given for these invariants. It is used to show that all members of certain families of Brieskorn varieties have the same invariants, and hence exhibit the same nonbounding when one of the invariants is positive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R90, 57N13, 57R55

Retrieve articles in all journals with MSC: 57R90, 57N13, 57R55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0866451-X
PII: S 0002-9939(1987)0866451-X
Article copyright: © Copyright 1987 American Mathematical Society